Can the prolonged use (5 and a half years) of Nasonex, Afrin nasal spray, and Allegra D or the same family of drugs cause damage to the heart valves, if on already had a preexisting problem ?
I am 38 and was diagnosed with mild aortic regurgitation 18 years ago. The problem remained mild for 13 years and I was told 5 years ago to have an echocardiogram every 5 years.
Five years ago I also hurt my nose playing basketball. Fearing the corrective surgery to fix my deviated nasal septum, I have taken the above mentioned decongestants for five years. My recent echocardiogram demonstrated severe aortic regurgitation, thickened intraventricular wall, dilated left ventricle, dilated aorta etc.
I have not had high blood pressure over this time.
The condition of your aorta and aortic root is unrelated to the use of those medications. BAsed on what you described above, you will need valve surgery soon. I think it's ok for you to use the nasonex and the allegra. I would not use the afrin. It's not safe in patients without any heart disease if used longer than 3 days anyways. It may actually make your condition worse due to a rebound phenomenon that frequently occurs with this medication.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.